MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that they had a left pedal access case with a glidesheath slender.Atherectomy and percutaneous transluminal angioplasty (pta) of left at/pop performed.Upon removing the jade balloon, they noted the sheath broke below hub at the shaft.The entire sheath and balloon/guidewire removed, and manual pressure applied.They were unable to perform final angiogram.The patient was stable and has been discharged home.The procedure was completed successfully.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One 5fr glidesheath slender sheath (gss), guidewire, and one concomitant balloon was returned for product evaluation.No abnormalities were seen on the guidewire.The sheath was completely pulled out from the sheath hub.The concomitant balloon was inserted into the sheath and was kinked between the separated sheath hub and sheath and at the beginning of the balloon.The hub of the balloon was examined it was a 014 6.0mm x 240mm 150cm jade pta balloon.The complaint can be confirmed for sheath separation at the hub due to the state of the returned sample.The exact root cause could not be determined.The balloon used in this procedure was meant to be used with a 5fr sheath.The likely root cause of the sheath separation is that the balloon used was too large and became stuck in the sheath during withdrawal, causing the sheath the separate at the hub and the balloon to kink.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16792730
Report Number1118880-2023-00026
Device Sequence Number14875964
Product Code DYB
UDI-Device Identifier00389701011363
UDI-Public00389701011363
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberN/A
Device Catalogue Number50-1050
Device Lot Number0000257923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/22/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JADE BALLOON.; VIPERWIRE 014.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityHispanic
Patient RaceWhite